Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 12, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 23, 2010, 6:44 PM EDT for 4 counties in New York. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 23, 2010, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:20 PM EDT | HAIL 1.75 | Ashford, NY | REPORTED BY PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS51 KBUF 232244
SVRBUF
NYC003-009-029-121-232345-
/O.NEW.KBUF.SV.W.0012.100623T2244Z-100623T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
644 PM EDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 745 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOWANDA...OR 20 MILES SOUTH OF HAMBURG...AND MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
OTTO
ASHFORD HOLLOW
SPRINGVILLE
SARDINIA
ARCADE
HOUGHTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAIN AND
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4232 7903 4254 7904 4268 7804 4257 7803
4254 7805 4252 7803 4225 7800
TIME...MOT...LOC 2244Z 266DEG 33KT 4245 7891
$$
TJP3 follow-up statements
503
WWUS51 KBUF 232309
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT WED JUN 23 2010
NYC003-009-029-121-232345-
/O.CON.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
709 PM EDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN ERIE...SOUTHERN WYOMING...NORTHWESTERN ALLEGANY AND
NORTHEASTERN CATTARAUGUS COUNTIES...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPRINGVILLE...MOVING EAST AT 40 MPH.
ANOTHER STORM WAS LOCATED JUST NORTHEAST OF ARCADE AND LIKELY
CONTAINS HAIL THE SIZE OF QUARTERS.
SOME LOCATIONS IN THE WARNING INCLUDE...
MACHIAS
DELEVAN
ARCADE
CENTERVILLE
FILLMORE
LAT...LON 4236 7881 4257 7879 4268 7804 4257 7803
4254 7805 4252 7803 4225 7800
TIME...MOT...LOC 2309Z 266DEG 33KT 4247 7860
$$
RSH625
WWUS51 KBUF 232325
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EDT WED JUN 23 2010
NYC029-232334-
/O.CAN.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
ERIE NY-
725 PM EDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IS
CANCELLED...
LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
4268 7804 4257 7803 4254 7805 4252 7803
4226 7800
TIME...MOT...LOC 2324Z 266DEG 33KT 4248 7841
$$
NYC003-009-121-232345-
/O.CON.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-
725 PM EDT WED JUN 23 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN WYOMING...NORTHWESTERN ALLEGANY AND NORTHEASTERN
CATTARAUGUS COUNTIES...
AT 720 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DELEVAN...MOVING EAST AT 40 MPH.
ANOTHER CELL WAS NEAR PIKE. BOTH OF THESE CELLS LIKELY CONTAIN LARGE
HAIL...AND THE CELL NEAR DELEVAN MAY CONTAIN A TORNADO.
SOME LOCATIONS IN THE WARNING INCLUDE...
CENTERVILLE
BLISS
FILLMORE
LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
4268 7804 4257 7803 4254 7805 4252 7803
4226 7800
TIME...MOT...LOC 2324Z 266DEG 33KT 4248 7841
$$
RSH317
WWUS51 KBUF 232342
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
742 PM EDT WED JUN 23 2010
NYC003-009-121-232352-
/O.EXP.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-
742 PM EDT WED JUN 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYOMING...
NORTHWESTERN ALLEGANY AND NORTHEASTERN CATTARAUGUS COUNTIES WILL
EXPIRE AT 745 PM EDT...
AT 742 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
4268 7804 4257 7803 4254 7805 4252 7803
4226 7800
TIME...MOT...LOC 2342Z 266DEG 33KT 4249 7819
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:56 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 23, 5:56 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 556 PM EDT WED JUN 23 2010 .SYNOPSIS... A COLD FRONT WILL SLOWLY WORK ACROSS THE LOWER LAKES TONIGHT AND THURSDAY MORNING AND BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE STRONG. COOLER DRIER AIR WILL WORK IN BEHIND THE SYSTEM FOR LATER THURSDAY AND FRIDAY. THE WEEKEND SHOULD BE GENERALLY PLEASANT WITH ONLY A SMALL CHANCE OF SHOWERS WITH A WEAKENING FRONT LATE SATURDAY AND UPON ITS RETURN LATE SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 545 PM...THE REMNANTS OF AN MCS WERE PASSING WELL TO OUR SOUTH BUT ENOUGH LIFT ON THE NORTHERN EDGE OF THIS FEATURE HAVE BEEN ABLE TOP GENERATE SOME WEAK SHOWERS AND THUNDERSTORMS. MESO ANALYSES SUGGESTS SBCAPES OF >1000 J/KG ACROSS THE WRN SOUTHERN TIER AS OF 21Z WITH SBCAPES <500 J/KG ELSEWHERE. VIS IMAGERY ALSO SHOWS PLENTY OF TEXTURE IN THE CLOUD COVER CROSSING WRNMOST NY AND THE NIAGARA PENINSULA. THE ASOCIATED SHOWERS AND THUDNERSTORMS WILL IMPCT WRN NY THROUGH ABOUT 00Z...THEN SEVERAL HOURS OF UNEVENTFUL WEATHER ARE EXPECTED BEFORE THE MAIN BATCH OF CONVECTION MOVES IN LATER TONIGHT. WE STILL ARE CONCERNED FOR POSSIBLE SVR WX AND EXCESSIVE RAINS LATER TONIGHT. A LOW LEVEL JET WILL STRENGTHEN AND A NEW SHORT WAVE WILL APPROACH. THIS WOULD ADVECT ENE RIGHT UP ACROSS OUR AREA SO TRAINING CELLS WILL BE POSSIBLE. EXACT LOCATION IN DOUBT THOUGH...BUT TIMING FOR GREATEST RISK APPEARS TO BE IN 04Z-09Z TIME FRAME...WILL MONITOR CLOSELY AND INCLUDE IN HWO. THURSDAY WILL START WITH SHOWERS AND LINGERING STORMS...PERHAPS AN EXITING MCS...ACTUALLY COLD FRONT DOES NOT CROSS UNTIL MIDDAY/EARLY AFTERNOON SO STILL THE THREAT FOR SOME LIMITED REDEVELOPMENT INTO THE EARLY AFTERNOON AS WELL...TAPERED POPS BACK FROM NORTHWEST SOUTHEAST DURING THE DAY. SKIES SHOULD CLEAR SOMEWHAT LATER IN DAY...ESP WEST. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... NICE BREAK DURING THIS PERIOD AS RIDGE OF HIGH PRESSURE CRESTS OVER THE REGION. FAIR WX AND SEASONABLE TEMPS WITH 850 MB TEMPS OF 10-12C SUPPORTING U70S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODEL CONSENSUS ON SATURDAY IS TO DIVE A WEAK SHORT WAVE ACROSS THE EASTERN GREAT LAKES AND BRING A WEAK COLD FRONT THROUGH THE REGION AT THE SURFACE FROM NORTH TO SOUTH. WITH MOISTURE STILL SOMEWHAT LIMITED WILL NOT GO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME. AS THE FRONT DROPS SOUTHWARD AND SURFACE HIGH PRESSURE AND DRIER AIR BUILDS IN FROM THE NORTH EXPECT A SHORT LIVE CLEARING FOR SATURDAY EVENING. MODELS DROP THIS FRONTAL BOUNDARY JUST TO THE SOUTH OF THE REGION ON SUNDAY WITH SFC HIGH PRESSURE AT THE SURFACE. MUCH OF SUNDAY WILL REMAIN DRY...EXCEPT CLOSE TO THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS OF NEW YORK STATE WHERE A SLIGHT CHANCE FOR A SHOWER WILL PERSIST. A MUCH STRONGER STORM WILL ORGANIZE IN THE PLAINS SUNDAY AND MONDAY. THIS SYSTEM WILL BRING A WARM FRONT BACK ACROSS THE REGION MONDAY WITH RAIN AND ISOLATED THUNDERSTORMS. A BIT OF A PATTERN CHANGE ON TUESDAY AS THE MEAN LONG WAVE PATTERN PRODUCES A RIDGE ACROSS THE ROCKIES AND PLAINS...AND A TROUGH ACROSS THE NORTHEAST. COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY WITH A RETURN TO SUNSHINE. THE BEST PLACE FOR SHOWERS TUESDAY AND WEDNESDAY WILL BE ACROSS THE NORTH COUNTRY...CLOSER TO THE UPPER LEVEL LOW WHERE A FEW INSTABILITY SHOWERS IN THE AFTERNOON WILL BE POSSIBLE. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... EXPECT VFR CONDITIONS TO PREVAIL INTO THIS EVENING WITH WEAK RIDGING IN PLACE SURFACE AND ALOFT. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP THIS EVENING UPSTREAM OVER NRN INDIANA/NW OHIO AND ROLL NORTHEAST INTO OUR REGION LATER THIS EVENING AND OVERNIGHT. INCLUDED A VCTS DESIGNATOR FROM ABOUT 03Z-08Z AT THE WESTERN TERMINALS AND A BIT LATER AT KART. SITUATION WILL BE MONITORED. COLD FRONT CROSSES THE REGION TOWARD THE END OF THE TAF CYCLE...IN 13Z TO 17Z TIME FRAME WITH A WIND SHIFT TO WNW. CIGS WILL LOWER TO MVFR WITH THE FROPA. OUTLOOK... THURSDAY...MVFR IMPROVING TO VFR. FRIDAY AND SATURDAY...VFR. SUNDAY...MAINLY VFR WITH A CHANCE OF SHWRS/TSTMS. && .MARINE... WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THIS EVENING AT LESS THAN 15 KNOTS. AN AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL LAKES THIS EVENING THEN TO SOUTHERN QUEBEC BY THURSDAY MORNING. THIS WILL BRING INCREASING SOUTHWEST WINDS LATE TONIGHT VEERING TO MORE WESTERLY ON THURSDAY. WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE TONIGHT ON LAKE ERIE AND THURSDAY ON LAKE ONTARIO. WINDS AND WAVES WILL DIMINISH THURSDAY NIGHT AS HIGH PRESSURE BUILDS BACK INTO THE REGION. WINDS SHOULD BE LIGHTER THIS WEEKEND. REMEMBER...WINDS AND WAVES CAN BE HIGHER IN AND NEAR ANY THUNDERSTORMS LATER TONIGHT AND EARLY THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...RSH/SFM SHORT TERM...SFM LONG TERM...THOMAS AVIATION...SFM MARINE...SFM
Hazardous weather outlook, Jun 23, 3:25 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EDT WED JUN 23 2010 NYZ001>004-010>014-019>021-085-240945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 325 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL GREAT LAKES EARLY THIS EVENING...THEN MOVE EAST INTO WESTERN NEW YORK BY LATE EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS...WITH A SECONDARY LESSER RISK OF LARGE HAIL AND PERHAPS AN ISOLATED TORNADO. IF THUNDERSTORMS ARE ABLE TO MERGE INTO A LINE...THEY MAY PRODUCE WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF WESTERN NEW YORK. SOME OF THESE STORMS MAY ALSO PRODUCE TORRENTIAL RAINFALL WHICH MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-240945- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 325 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION TONIGHT...WITH THE BEST CHANCES AFTER MIDNIGHT. THESE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE LOCALIZED DAMAGING WINDS. HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 325 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL GREAT LAKES LATE THIS AFTERNOON...THEN MOVE EAST INTO LAKE ERIE AND LAKE ONTARIO BY MID TO LATE EVENING. SOME OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, Jun 23, 6:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT WED JUN 23 2010
NYZ010>012-085-232300-
ERIE NY-GENESEE NY-WYOMING NY-
601 PM EDT WED JUN 23 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING FREQUENT LIGHTNING...
POSSIBLE WIND GUSTS UP TO 45 MPH AND POSSIBLY SOME SMALL HAIL.
THIS STORM WAS LOCATED 15 MILES NORTHWEST OF DERBY...AND MOVING
EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
LACKAWANNA AND BUFFALO
WEST SENECA
DEPEW AND CHEEKTOWAGA
LANCASTER AND EAST AURORA
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4271 7905 4275 7892 4279 7887 4285 7887
4291 7892 4295 7893 4295 7895 4298 7899
4310 7823 4271 7814 4267 7906
TJPSpecial weather statement, Jun 23, 6:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 631 PM EDT WED JUN 23 2010 NYZ012-019>021-085-232330- ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY- 631 PM EDT WED JUN 23 2010 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 10 MILES WEST OF GOWANDA...AND MOVING EAST AT 35 MPH. THE STORM WILL BE ACCOMPANIED BY VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND POSSIBLE WIND GUSTS UP TO 40 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SOUTH DAYTON PERRYSBURG GOWANDA AND COLLINS OTTO ASHFORD HOLLOW AND SPRINGVILLE EAST CONCORD LIME LAKE-MACHIAS AND MACHIAS ARCADE AND FRANKLINVILLE THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4257 7822 4230 7822 4235 7924 4253 7925 TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:51 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jun 23, 6:01 PM EDT | Special Weather Statement | BUF | Erie | 59 min |
| Jun 23, 6:31 PM EDT | Special Weather Statement | BUF | Cattaraugus | 59 min |
| Jun 23, 7:09 PM EDT | Tornado Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.